Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 12:28 AM EDT for Pulaski County, White County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 12:28 AM EDT (04:28 UTC)
- Expired
- May 25, 2011, 1:14 AM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WUUS53 KIWX 250428 SVRIWX INC131-181-250530- /O.NEW.KIWX.SV.W.0065.110525T0428Z-110525T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1128 PM CDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA... SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA... * UNTIL 1230 AM CDT/130 AM EDT/ * AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF FRANCESVILLE...OR 13 MILES NORTH OF MONTICELLO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WHITE AND SOUTHERN PULASKI COUNTIES...INCLUDING THE FOLLOWING LOCATIONS BUFFALO...LAKESIDE...HEADLEE AND PULASKI. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL OR LARGER...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4101 8691 4105 8659 4085 8659 4088 8692 TIME...MOT...LOC 0428Z 259DEG 12KT 4093 8683 WIND...HAIL <50MPH 1.75IN $$ JC
3 follow-up statements
175 WWUS53 KIWX 250438 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1138 PM CDT TUE MAY 24 2011 INC131-181-250530- /O.CON.KIWX.SV.W.0065.000000T0000Z-110525T0530Z/ PULASKI IN-WHITE IN- 1138 PM CDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT/130 AM EDT/ FOR NORTHEASTERN WHITE AND SOUTHERN PULASKI COUNTIES... AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST OF FRANCESVILLE...OR ABOUT 13 MILES NORTH OF MONTICELLO... AND MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WHITE AND SOUTHERN PULASKI COUNTIES...INCLUDING THE FOLLOWING LOCATIONS BUFFALO...LAKESIDE...HEADLEE AND PULASKI. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4090 8689 4099 8689 4105 8659 4085 8659 TIME...MOT...LOC 0438Z 259DEG 12KT 4094 8680 WIND...HAIL <50MPH 2.50IN $$ JC
193 WWUS53 KIWX 250457 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1157 PM CDT TUE MAY 24 2011 INC131-181-250530- /O.CON.KIWX.SV.W.0065.000000T0000Z-110525T0530Z/ PULASKI IN-WHITE IN- 1157 PM CDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT/130 AM EDT/ FOR NORTHEASTERN WHITE AND SOUTH CENTRAL PULASKI COUNTIES... AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS SEVERE STORM WAS LOCATED OVER SOUTH CENTRAL PULASKI COUNTY...OR ABOUT 10 MILES SOUTHWEST OF WINAMAC...AND MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WHITE AND SOUTH CENTRAL PULASKI COUNTIES...INCLUDING THE FOLLOWING LOCATION...PULASKI. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4091 8680 4099 8681 4105 8659 4088 8659 TIME...MOT...LOC 0457Z 259DEG 12KT 4095 8671 WIND...HAIL <50MPH 1.75IN $$ JC
905 WWUS53 KIWX 250514 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1214 AM CDT WED MAY 25 2011 INC131-181-250524- /O.CAN.KIWX.SV.W.0065.000000T0000Z-110525T0530Z/ PULASKI IN-WHITE IN- 1214 AM CDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE AND SOUTH CENTRAL PULASKI COUNTIES IS CANCELLED... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4091 8680 4099 8681 4105 8659 4088 8659 TIME...MOT...LOC 0514Z 259DEG 12KT 4096 8664 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:58 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 24, 7:58 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 758 PM EDT TUE MAY 24 2011 .AVIATION.../00Z TAFS/ SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING HAVE MAINLY PUSHED SOUTH AND EAST OF THE TERMINALS...A RECENT SHOWER DEVELOPED TO THE SE OF KGSH ALONG ONE OF MANY BOUNDARIES REMAINING ACROSS THE FORECAST AREA BUT DIMINISHED QUICKLY AND SUSPECT MOST ACTIVITY WILL MOVE OUT OF THE FA OR COME TO AN END SHORTLY. WINDS WILL BECOME LIGHT THIS EVENING AND OVERNIGHT. AFTER MIDNIGHT AND TOWARDS DAYBREAK INCREASING CLOUDS WILL BEGIN TO OVERSPREAD THE AREA AHEAD OF THE NEXT SYSTEM WHICH WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. AT THIS TIME HAVE MADE ONLY MINOR CHANGES TO GOING TAFS AND EXPECT WINDS TO INCREASE BY WED LATE MORNING/EARLY AFTERNOON INTO THE 10-15 KT RANGE WITH GUSTS UPWARDS OF 20KTS AND STRONGER IN THUNDERSTORMS IF ONE GOES OVER ANY OF THE TERMINALS. && .PREV DISCUSSION... /ISSUED 322 PM EDT TUE MAY 24 2011/ SHORT TERM TONIGHT THROUGH THURSDAY MORNING... UNSETTLED PATTERN TO PERSIST THROUGH THE PERIOD AS THE NEXT IN SERIES OF SYSTEMS EJECTS OUT OF THE PLAINS INTO THE GREAT LAKES REGION. IN THE NEAR TERM...SHORTWAVE OVER WISCONSIN HAS SHIFTED ACROSS LAKE MICHIGAN AND THIS HAS TRIGGERED CONVECTION ALONG A WEAK FRONTAL BOUNDARY. THIS BOUNDARY IS EVIDENT IN THE SURFACE TEMPERATURE AND WINDS WITH PRONOUNCED CONVERGENCE FROM NORTH CENTRAL ILLINOIS INTO SOUTHERN MICHIGAN. WIND PROFILES WOULD SUPPORT SLOW MOVING STORMS/REDEVELOPING ALONG THE BOUNDARY. SHOULD SEE THIS SHIFT SOUTH AND END AFTER SUNSET TONIGHT. THE NEXT SYSTEM EJECTS OUT OF THE PLAINS AND THIS WILL BE THE MORE LIKELY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE FORECAST AREA. MODELS ARE IN GENERAL AGREEMENT WITH THE SYSTEM EJECTING THROUGH...BUT THE USUAL TIMING AND PLACEMENT ISSUES LEND SOME UNCERTAINTY TO THE PLACEMENT OF THE MOST SIGNIFICANT THREAT. PRECIPITABLE WATER AMOUNTS ARE QUITE HIGH WITH ALL THE MODELS AND GIVEN THE RECENT ROUND OF RAINFALL THAT OCCURRED SUNDAY/MONDAY WILL HAVE TO CLOSELY MONITOR THE RAINFALL AMOUNTS WITH THIS EVENT. AT THIS TIME WILL CONTINUE SEVERE THREAT IN THE HAZARDOUS WEATHER OUTLOOK AND MAINTAIN CURRENT TIMING AND PLACEMENT IN THE GRIDDED FORECAST. LONG TERM.../THURSDAY THROUGH TUESDAY/ STRONG BUT OCCLUDING AND WKNG LOW WILL MOVE NE INTO OUR AREA THU. MOIST AIRMASS SHOULD REMAIN IN PLACE OVER THE AREA THU WITH LOW LEVEL MOISTURE CONVERGENCE ALONG OCCLUDED AND WARM FRONTS ALONG WITH UPR LEVEL Q VECTOR CONVERGENCE PROVIDING FORCING. APCHG UPR LOW SHOULD ALSO HELP DESTABILIZE AIRMASS... THOUGH CLOUD COVER WILL PRBLY INHIBIT DESTABILIZATION AT LEAST SOMEWHAT. DEEP LAYER SHEAR PROGGED AROUND 40KT MAINLY ACROSS SE 1/2 OF CWA SHOULD SUPPORT SVR STORMS IF SUFFICIENT DESTABILIZATION IS REALIZED. SMALL MBE VECTORS AND MOIST AIRMASS WITH PWAT NR 1.50 INCHES ALSO SUGGEST POTENTIAL FOR BACKBUILDING STORMS WITH LOCALLY HEAVY RAINFALL. SHOWERS/HVY RAIN/SVR THREAT WILL DIMINISH THU NGT AS LOW LIFTS NE INTO SERN MI AND DIURNAL COOLING AND DVLPG LOW LEVEL CAA STABILIZES AIRMASS. STILL... PROSPECTS FOR SHOWERS CONTG INTO EVE AND POTENTIAL FOR SOME LIGHT RAIN IN THE CAA REGIME OVERNIGHT FAVORABLE ENOUGH TO BUMP UP POPS INTO LIKELY RANGE THU NGT. LOW WILL MOVE INTO SERN ONTARIO FRIDAY. LOW LEVEL CAA IN ITS WAKE SHOULD RESULT IN COOLER THAN NORMAL DAY WITH CONSIDERABLE CLOUDS AND A CHC OF OCNL LINGERING LIGHT RAIN. ANOTHER SHRTWV EXPECTED TO MOVE INTO THE UPR GRTLKS FRI NGT. CONSIDERABLE DIFFERENCES AMONG MEDIUM RANGE MODELS ON TIMING/STRENGTH OF THIS FEATURE REMAIN. GFS CONTS TO BE STRONGER/FASTER WITH THE SYSTEM SUGGESTING CHC OF SHOWERS WITH THE CDFNT EARLY SAT AND AGAIN AS THE FRONT LIFT BACK NORTH EARLY SUNDAY WHILE SLOWER/WEAKER ECMWF INDICATES FRONT/FORCING/SHOWERS WILL REMAIN NW OF OUR CWA. FOR NOW MAINTAINED GOING LOW CHC SHOWERS IN GRIDS FOR FRI NGT-SAT NGT. IN EITHER CASE IN THE WAKE OF THIS SYSTEM, SUMMERLIKE UPR RIDGE EXPECTED TO BEGIN BUILDING OVER THE ERN U.S.. HOW FAST THIS OCCURS AND THE EXACT PLACEMENT OF THE UPR LEVEL HIGH A MATTER OF CONTENTION BTWN MEDIUM RANGE MODELS BUT GOOD CONSENSUS ON TEMPS WELL ABOVE NORMAL EARLY NEXT WEEK WITH LITTLE OR NO PRECIP. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LEWIS LONG TERM...JT AVIATION...WEISSER
Hazardous weather outlook, May 24, 3:38 PM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT TUE MAY 24 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-251945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...PRIMARILY ALONG AND SOUTH OF US HIGHWAY 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-251945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-251945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE THAT STORMS WILL BE SEVERE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 24, 6:54 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT TUE MAY 24 2011
INZ032-033-250000-
BLACKFORD IN-GRANT IN-
654 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING THROUGH GRANT COUNTY...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NEAR SWEETSER TO NEAR MARION...MOVING EAST
SOUTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES OF ONE INCH PER HOUR CAN BE EXPECTED.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARION...
GAS CITY AND FAIRMOUNT...
UPLAND...
JONESBORO...
ROSEBURG...
RADLEY AND HACKLEMAN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4040 8587 4059 8586 4057 8545 4050 8520
4039 8521
TIME...MOT...LOC 2253Z 289DEG 13KT 4054 8575Local storm report, May 24, 7:06 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL ROSEBURG 40.52N 85.73W
05/24/2011 M1.00 INCH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100850
SAWLocal storm report, May 24, 7:12 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL ROSEBURG 40.52N 85.73W
05/24/2011 M1.75 INCH GRANT IN TRAINED SPOTTER
SMALL LIMBS DOWN
&&
EVENT NUMBER IWX1100851
SAWLocal storm report, May 24, 7:45 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLOOD N ROSEBURG 40.52N 85.73W
05/24/2011 GRANT IN TRAINED SPOTTER
ABOUT 5 INCHES OF WATER FLOWING OVER AVON AVE JUST
NORTH OF ROSEBURG. LOW LYING AREAS ALSO HAVE STANDING
WATER.
&&
EVENT NUMBER IWX1100852
SAWLocal storm report, May 24, 7:48 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD 1 W HOME CORNER 40.52N 85.67W
05/24/2011 GRANT IN LAW ENFORCEMENT
WATER RUNNING ACROSS THE ROAD AT 38TH AND LANDESS
&&
EVENT NUMBER IWX1100853
SAWLocal storm report, May 24, 9:00 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HEAVY RAIN S ROSEBURG 40.52N 85.73W
05/24/2011 M1.80 INCH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100854
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:31 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 59 min |
| May 25, 4:23 AM EDT | Special Weather Statement | IWX | Saint Joseph | 22 min |
| May 25, 8:00 AM EDT | Special Weather Statement | IWX | White | 30 min |
| May 25, 9:21 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 24 min |
| May 25, 9:25 AM EDT | Special Marine Warning | IWX | 95 min | |
| May 25, 10:06 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more | 24 min |
| May 25, 10:22 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 29 min |
| May 25, 10:51 AM EDT | Special Weather Statement | IWX | Adams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more | 24 min |
| May 25, 11:00 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more | 60 min |
| May 25, 11:27 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 33 min |
| May 25, 12:01 PM EDT | Special Weather Statement | IWX | Kosciusko, Miami, Wabash | 29 min |
| May 25, 12:33 PM EDT | Special Weather Statement | IWX | LaGrange, Miami, Noble, Wabash, Whitley | 27 min |
| May 25, 12:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 32 min |
| May 25, 1:26 PM EDT | Special Weather Statement | IWX | DeKalb | 34 min |
| May 25, 1:37 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Whitley | 38 min |
| May 25, 1:54 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 14 hr |
| May 25, 2:13 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Noble, Wells, Whitley | 62 min |
| May 25, 2:47 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Wells | 3 hr |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 29 min |
| May 25, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash, Wells | 57 min |
| May 25, 3:39 PM EDT | Tornado Warning | IWX | Grant, Huntington, Wells | 24 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 29 min |
| May 25, 4:19 PM EDT | Tornado Warning | IWX | Allen | 41 min |
| May 25, 5:19 PM EDT | Special Weather Statement | IWX | Huntington | 26 min |
| May 25, 5:24 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Grant, Huntington, Wells | 3 hr |
| May 25, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 45 min |
| May 25, 5:56 PM EDT | Tornado Warning | IWX | Adams, Jay | 21 min |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 5 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 7 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 9 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 52 hr |
| May 25, 6:19 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 10 days |
| May 25, 6:28 PM EDT | Special Weather Statement | IWX | Jay | 32 min |
| May 25, 7:18 PM EDT | Special Weather Statement | IWX | Grant | 42 min |
| May 25, 7:25 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.